Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    This Summer!
    avatar
    Kate10056 posted:
    Hello Everyone, I hope this hot hot summer finds all of you keeping cool in some way. DH and I have been using our air conditioning nearly every day and long into the nights! I've noticed that the heat and humidity really affect me much more than DH (who is not diabetic) also for the first time in my life I got a sunburn that actually blistered and peeled. Could all this be due to being diabetic?
    People are just as happy as they make up their minds to be.

    -Abraham Lincoln
    Reply
     
    avatar
    davedsel57 responded:
    Hello.

    I don't know if Diabetes itself causes more sensitivity to sunlight, but I do know certain medications do. Check the side affects of each of your meds and see if that is one of them. This could just be part of the natural aging process. This may be something to mention to your doctor at your next visit.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    hootyowl2 responded:
    Tegretol is one of the meds that cause photo sensitivity. It gave me a horrible rash on my face, and I got all kinds of misdiagnoses from lupus to skin cancer to rosacea, etc. Finally, my neuro saw it and asked how long I had had it. It had come on with a medication increase and she said I was allergic to the Tegretol. It took several months after going off the Tegretol for it to clear up, but thankfully it did clear up. I never took another Tegretol after she told me that, and insisted on a new med for the neuropathy.

    Hooty
     
    avatar
    Anon_1092 replied to davedsel57's response:
    Glyburide, a very common diabetes med causes sensitivity to sunlight. I have not had any problems with it but exposure to sunshine is one of the warnings the pharmacy puts on the bottle.


    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.